Case presentation of a 74-year-old man with subcutaneous hemorrhages and a history of cardiac arrhythmias treated with quinidine and digitalis.
Raises caution for hemorrhage risk with quinidine-digitalis in arrhythmia patients; leaves open need for systematic evaluation.
Presentation of CaseA seventy-four-year-old man was admitted to the hospital because of subcutaneous hemorrhages of the scrotum, thighs and flanks.Twenty years previously admission to another hospital was occasioned by an acute episode of orthopnea and dyspnea, without chest pain. An electrocardiogram showed atrial fibrillation and runs of ectopic ventricular beats, and an x-ray film of the chest demonstrated generalized cardiac enlargement and clear lung fields. With quinidine and digitalis therapy the dyspnea subsided, and a normal cardiac rhythm was restored. After discharge he experienced moderate dyspnea on exertion, without orthopnea, nocturnal dyspnea, ankle edema or chest pain. He . . .
No takes yet. Share an insight, caveat, or question.
Colman et al. (1969) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: